| Model Number |
175806N |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that urine was noted to be draining from balloon port of foley catheter.So, the user attempted to aspirate from balloon port for small amount of urine.When the foley catheter was removed, the balloon was found to be ruptured and had sediments on the tip.Another foley catheter was placed with no complications.The user was not able to determine whether parts of balloon remained inside the patient.It was stated the balloon material appears to be intact.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "wall thickness too thin".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: indications for use the bardex® lubri-sil® all-silicone lubricious coated foley catheter 6 fr is indicated for use in the drainage and/or collection and/or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage catheter and may cause the balloon to burst.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 1.5cc balloon: use 1.5cc sterile water do not exceed recommended capacities.Note: aggressive traction, particularly in the presence of suturing, is not recommended for silicone foley catheters.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
Event or Problem Description